MAUDE Adverse Event Report: Abbott Medical Amplatzer Piccolo¿ Delivery System; Catheter Delivery System

Abbott Medical Amplatzer Piccolo¿ Delivery System; Catheter Delivery System
Model Number 9-PDS-04F-045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Pericardial Effusion (3271)
Date of Event 09/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2026, a 4f amplatzer piccolo delivery system was chosen for a patent ductus arteriosus (pda) closure procedure on a 3week old, 1000grams premature infant.During procedure, the right femoral vein access was achieved in the usual manner and a 4f access sheath was placed.A non-abbott wire and piccolo delivery system (pds) combination was advanced up the inferior vena cava (ivc), across the tricuspid valve towards the right ventricular outflow tract (rvot) and into the pulmonary artery(pa).The non-abbott wire was advanced in an attempt to engage the pda, but would not track down the descending aorta.The non-abbott wire was then exchanged for an another non-abbott glide wire which took an unusual course and appeared to be in the pericardial space.The baby was stable at this point.The glide-wire and pds was then withdrawn back into the ivc at which point the baby become hypotensive and tachycardic.A transthoracic echocardiogram (tte) assessment was done and revealed a rapidly accumulating 5mm circumferential pericardial effusion.The glide wire and pds was then removed from the body and a pericardiocentesis was performed.A 8ccs of blood was removed from the pericardial space and the blood pressure and heart rate returned back to baseline.The baby was monitored for another 45 minutes during which time a pericardial drain was placed.During this time the baby remained stable and there was no re-accumulation of fluid was noted.Another tee assessment was preformed and revealed no re-accumulation of pericardial fluid, normal heart function, no significant valvular regurgitation and a persistent pda.There were no further attempts at pda closure was made, and the baby returned to the neonatal intensive care unit (nicu) in stable condition.The physician reported that the baby was stable and doing well on follow-up the next day.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.

Brand Name
Amplatzer Piccolo¿ Delivery System
Common Device Name
Catheter Delivery System
Manufacturer (Section D)
Abbott Medical
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
Abbott Medical Reg# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
+1(651)756-5400
MDR Report Key50897010
Report Number2135147-2026-06493
Device Sequence Number5904091
Product Code DQY
UDI-Device Identifier05415067052926
UDI-Public(01)05415067052926
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K252417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-PDS-04F-045
Device Catalogue Number9-PDS-04F-045
Device Lot Number11327487
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/26/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Disability;
Patient Age21 DA
Patient SexMale
Patient Weight2 LB